Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Tulsa, OK

March 14, 201611 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 14, 2016, 3:09 PM CDT for 11 counties in Oklahoma. It took effect at Mar 15, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2016, 3:09 PM CDT (20:09 UTC)
In effect from
Mar 15, 2016, 12:00 PM CDT
Expired
Mar 15, 2016, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS84 KTSA 142009
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON MAR 14 2016

...CRITICAL FIRE WEATHER CONDITIONS FORECAST TO DEVELOP OVER A
PORTION OF NORTHEAST OKLAHOMA TUESDAY AFTERNOON...

.GUSTY WEST WINDS AND DRY AIR BEHIND A PACIFIC COLD FRONT WILL
COMBINE TO CREATE CONDITIONS CONDUCIVE TO AGGRESSIVE FIRE BEHAVIOR
TUESDAY AFTERNOON. AREAS OF FAR NE OK NEAR THE KS BORDER...AS WELL
AS PAWNEE COUNTY TO THE WEST OF TULSA WILL BE AFFECTED. CONDITIONS
WILL IMPROVE BY SUNSET.

OKZ054>059-150930-
/O.UPG.KTSA.FW.A.0008.160315T1700Z-160316T0000Z/
/O.NEW.KTSA.FW.W.0011.160315T1700Z-160316T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
309 PM CDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT TUESDAY FOR
GUSTY WINDS AND DRY CONDITIONS ACROSS PORTIONS OF NORTHEAST
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... 
  CRAIG...OTTAWA...AND PAWNEE COUNTIES. 

* WIND...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

* HUMIDITY...AFTERNOON HUMIDITY OF 15 TO 25 PERCENT.

* TEMPERATURE...HIGH TEMPERATURES IN THE LOWER TO MID 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF
 WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24
 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE
 PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER
 HUMIDITIES...AND WARMER TEMPERATURES.

&&

$$

LACY
1 follow-up statement
716 
WWUS84 KTSA 150824
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
324 AM CDT TUE MAR 15 2016

...CRITICAL FIRE WEATHER CONDITIONS FORECAST TO DEVELOP OVER A
PORTION OF NORTHEAST OKLAHOMA THIS AFTERNOON...

.GUSTY WEST TO NORTHWEST WINDS AND DRY AIR BEHIND A PACIFIC COLD 
FRONT WILL COMBINE TO CREATE CONDITIONS CONDUCIVE TO AGGRESSIVE FIRE
BEHAVIOR THIS AFTERNOON. CONDITIONS WILL IMPROVE BY SUNSET.

OKZ060>064-067-160000-
/O.EXA.KTSA.FW.W.0011.160315T1700Z-160316T0000Z/
TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
324 AM CDT TUE MAR 15 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST 
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* AFFECTED AREA...IN OKLAHOMA...TULSA...ROGERS...MAYES... 
  DELAWARE...CREEK...AND WAGONER COUNTIES. 

* WIND...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH.

* HUMIDITY...AFTERNOON HUMIDITY OF 15 TO 25 PERCENT.

* TEMPERATURE...HIGH TEMPERATURES IN THE LOWER 70S TO AROUND 80.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
  WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
  HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE 
  PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
  HUMIDITIES...AND WARMER TEMPERATURES. 

&&

$$

OKZ054>059-160000-
/O.CON.KTSA.FW.W.0011.160315T1700Z-160316T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
324 AM CDT TUE MAR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF 
NORTHEAST OKLAHOMA...

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... 
  CRAIG...OTTAWA...AND PAWNEE COUNTIES. 

* WIND...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH.

* HUMIDITY...AFTERNOON HUMIDITY OF 15 TO 25 PERCENT.

* TEMPERATURE...HIGH TEMPERATURES IN THE LOWER 70S AROUND 80.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
  WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
  HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE 
  PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
  HUMIDITIES...AND WARMER TEMPERATURES. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 14, 2:51 PM CDT, 18 minutes earlier.

Area forecast discussion, Mar 14, 2:51 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
251 PM CDT MON MAR 14 2016

.DISCUSSION...

A very pleasant March day across the region...after some morning
dense fog. A low amplitude upper flow regime is currently in place
over the CONUS...with the next piece of energy over NV moving
quickly toward the Plains in the jet stream flow. The system will
force a Pacific cold front thru our area late tonight into early
Tuesday. Behind the front on Tuesday afternoon...deep mixing will
bring gusty winds to areas along and north of hwy 412...although
gusts don't appear to support any headlines at this time.
Downslope flow will negate most of the cooling with the
front...and thus highs will not be much lower than today. In
fact...the lower Ark river valley and SE OK may actually get
warmer than today. Another subtle shortwave will push a weak
boundary thru Wed into Thur.

Toward the end of the week...a temporary amplification of the
upper flow pattern is forecast. Ridging will nose up into the Gulf
of Alaska and western Canada...which will allow for downstream
troughing and some colder air to push south over the Plains. The
medium range models are still in some disagreement on how a
significant piece of energy will break from the parent upper low
near the Great Lakes Friday into Saturday. The GFS is not as
amplified with the overall flow pattern...and is therefore farther
east with the lift/precip with the system. The ECMWF remains the
colder and wetter solution...with a deeper system farther west.
The Canadian is in between. Given the uncertainty will go middle
ground on pops during this time frame. The ECMWF suggests the
column would be cold enough for snow across the north Fri night
into Sat as well. The forecast will continue to be refined in the
coming days. The latter half of the weekend looks cool and dry,
with a warming trend going into next week as the pattern becomes
more zonal again.

Lacy

&&

.FIRE WEATHER...

Warm temps, gusty west winds and forecast min RH values in the
upper teens and low 20s behind the Pacific front Tuesday afternoon
will yield conditions conducive for aggressive fire behavior
mainly for the counties bordering Kansas and Pawnee county. A fire
weather watch is already in effect for this area. Given the higher
confidence in conditions verifying...will upgrade the watch to a
warning.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  77  38  71 /   0   0   0   0
FSM   52  84  43  75 /   0   0   0  10
MLC   54  79  40  73 /   0   0   0  10
BVO   48  74  33  69 /   0   0   0   0
FYV   49  78  35  67 /   0   0   0  10
BYV   54  79  40  68 /   0   0   0   0
MKO   52  77  40  71 /   0   0   0  10
MIO   52  75  37  67 /   0   0   0   0
F10   54  77  40  72 /   0   0   0  10
HHW   52  82  44  75 /   0   0   0  10

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Mar 14, 12:55 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT MON MAR 14 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT MON MAR 14 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA... MAINLY EASTERN OKLAHOMA...WEST OF HIGHWAY 69.
	ONSET...ONGOING.

DISCUSSION...
BREEZY SOUTHERLY WINDS OF 10 TO 20 MPH COMBINED WITH DRIER AIR
AND WARM TEMPERATURES OVER EASTERN OKLAHOMA WILL ALLOW FOR A
LIMITED FIRE WEATHER DANGER THIS AFTERNOON. ALONG AND WEST OF
HIGHWAY 69 WILL HAVE THE HIGHER FIRE POTENTIAL...AS THE LOWER
RELATIVE HUMIDITY VALUES AND THE HIGHER WIND SPEEDS WILL BE OVER
THESE LOCATIONS. FIRE DANGERS ARE EXPECTED TO WEAKEN THIS EVENING
AS WINDS SUBSIDE AND RELATIVE HUMIDITIES INCREASE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A DRY COLD FRONT IS FORECAST TO MOVE THROUGH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS TUESDAY. BEHIND THE FRONT...GUSTY
NORTHWESTERLY WINDS AND DRIER AIR WILL PUSH INTO THE REGION. THESE
CONDITIONS WILL HELP AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES TO
FALL INTO THE MID TEEN TO MID 20 PERCENT RANGE. THIS WILL CREATE
VERY HIGH FIRE DANGERS OVER MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...WITH POSSIBLE SIGNIFICANT FIRE DANGERS OVER PARTS OF
NORTHEAST OKLAHOMA. A FIRE WEATHER WATCH IS IN EFFECT FOR PARTS OF
NORTHEAST OKLAHOMA FOR TUESDAY AFTERNOON AS CONDITIONS COULD NEAR
RED FLAG CRITERIA.

AN UPPER LEVEL LOW PRESSURE SYSTEM LOOKS TO MOVE INTO THE PLAINS
LATE IN THE WEEK AND INTO THE WEEKEND WITH COOLER TEMPERATURES AND
ALSO A RETURN FOR CHANCES FOR PRECIPITATION ACROSS THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:04 AM CDTDense Fog AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more8 hr
Mar 14, 3:22 AM CDTFire Weather WatchTSACraig, Nowata, Ottawa, Pawnee, Washington12 hr

Nearby

Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.